Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

76 yrs old, switched from manual CPAP to automatic, short of breath, regular phlegm. Why is this ?

My mother, aged 76 (weight 74 kgs, height 5 2 ) has been using a manual CPAP for about 10 years. About 10 days ago, she started using an automatic CPAP machine (with a humidifier at 3.0) and is getting regular phlegm and in between a problem of choking and gasping for air. Could it be because of a change in machine or because of using a humidifier? What would advise? Thank you.
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
This could be because of your mother not being used to an automatic machine. The phlegm could be because of humidifier since her phlegm is becoming loose and coming out. It`s a good thing except that it may cause her inconvenience. She should gradually get used to the CPAP as it will do her good in the long run. Consult your pulmonologist for optimal settings.
Answered: Sat, 31 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor